A 27 year old woman suffered from recurrent attacks of laryngeal oedema due to C1-inhibitor deficiency, and was treated with danazol and tranexamic acid. The trachea was intubated with great difficulty, twice on one occasion. Two and a half years later she was admitted to the Intensive Care Unit with dyspnoea and dysphagia. Tranexamic acid, corticosteroids, adrenaline (also inhalated), were administered intravenously, but dyspnoea progressed. During preparation for tracheostomy the patient suffered from sudden airway collapse. Attempts to ventilate by mask, puncture of the cricothyroid membrane and intubation were unsuccessful. A small tube was eventually inserted into the trachea after four minutes. The patient was then severely cyanotic with a pulse of thirty, and had dilated pupils. The next morning convulsions ensued and a CT scan showed cerebral oedema. In spite of treatment with pentothal, mannitol and hyperventilation she died. The authors advocate the use of intravenous infusion of C1-inhibitor concentrate, since traditional treatment is inadequate. Persons with hereditary angio-oedema should have a personal supply of C1-inhibitor at hand.